Announcement

Collapse

WELCOME TO OUR NEW HOME!

Hello MSWorld Members,

Welcome to our new home! We hope you love it as much as we do!


we promise.

to offer current and relevant information.

to grow a community built on positive and affirming support.

to showcase member creativity.

to provide safe chat rooms.

to provide well moderated forums.


we believe that what we give as a community comes back to us.

welcome to MSWorld on this journey through a different lens. together. we are msworld.
we are. community.


We appreciate your understanding as we finalize our new home. Our arcade is still currently under construction and won’t be available for a while. Thank you for your patience while we prepare a new and improved arcade for you.

enjoy our new home.

support reimagined.
See more
See less

Normal?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Normal?

    I am new to rrms and have been on betaseron for about a month. It is my first dmd. We have been increasing my dose every two weeks and I am currently getting .75. The last few injections have really burned when going in. I don't have any burning after, just while it is being injected. Is this normal? I let the injection sit 12 minutes after reconstitution and use the betaconnect auto injector on the slowest setting. I was just curious if the burning and pain during injection was normal or if anyone had any tips.

    Thank you you for any help you are able to offer!

    #2
    I used to be on Betaseron (2003-2008). I wish I could remember more about my side effects. I do remember that it wasn't unusual to burn going in, but it stopped hurting after the injection. I think it helped to do the injection at room temperature, rather than just out of the refrigerator. (But, maybe that's just Copaxone; can't remember.)

    Hopefully, someone else will be along who can give you advice.
    ~ Faith
    MSWorld Volunteer -- Moderator since JUN2012
    (now a Mimibug)

    Symptoms began in JAN02
    - Dx with RRMS in OCT03, following 21 months of limbo, ruling out lots of other dx, and some "probable stroke" and "probable CNS" dx for awhile.
    - In 2008, I was back in limbo briefly, then re-dx w/ MS: JUL08
    .

    - Betaseron NOV03-AUG08; Copaxone20 SEPT08-APR15; Copaxone40 APR15-present
    - Began receiving SSDI / LTD NOV08. Not employed. I volunteer in my church and community.

    Comment


      #3
      Hi Becs:

      I never used Betaseron, but I did use Rebif and Copaxone, both subcutaneous injections like Betaseron. Both of them stung a LOT, so it doesn't surprise me that Beta stings, too.

      Some of the stinging might be controlled by your injection technique. I, and a lot of forum posters using both Rebif and Copaxone, have found that we got the best control and the least amount of stinging by injecting manually. Autoinjectors are either too clumsy and/or too finicky to achieve just the right amount of depth and speed to control the injection and thus the stinging. So my first suggestion to you would be to start injecting manually and vary the depth a bit and the speed to find the combination that feels best.

      If you find that you can't inject manually, you might try the different settings on the autoinjector and try injecting deeper and faster. Injections that are too shallow place the medicine right where the sensitive nerve endings in the skin are, which hurts more.

      Some people find success with using warm compresses at the site before injecting, some people find success using cold compresses. I didn't find help with either one of them. Injecting manually was what worked for me.

      My next suggestion is to go to the Betaseron website and review their information on injection technique. If that isn't helpful, then try calling the advice nurses at Betaseron. It might be that you would benefit from having one of the nurses come out and go through injection training with you again to help you fine-tune your technique.

      Comment


        #4
        Normal?

        Becs,
        I was diagnosed with rrms some 23 years ago at the age of 47 and have been on Betaseron for about 22 years. I've used the needle straight out of the box, I've worn out multiple spring powered auto-injectors and am now using the latest Betaconnect auto-injector. In my experience every injection method has the possibility of being painful but the stinging is usually slight and short-lived. I suspect that in my case the least painful injections are linked to the steadiness of my hands at the time of injection. Generally, if my hands are steady the injection is usually barely felt. Now, after saying all that, sometimes that injection does indeed hurt like the devil. Those are the times I try to remember that the Betaseron injections every other day for the last 22 years are probably why I am still able to work every day and use no crutches, walker or wheel chair to get around. For me, that has been a worthwhile trade off. Now, I have to get back to work. Becs, try all the suggestions in the other posts about depth and/or speed of injection and maybe try resting the hand holding the auto-injector on something stable to avoid shaking. And remember, any DMD your body can tolerate is way better than multiple sclerosis on the loose. Hang in there, Becs.

        Bmarvinr

        Comment


          #5
          thank you

          Thank you all so much for your advice.

          I have spoken with a betanurse and have been trying all the suggestions. I still have burning in some places briefly when giving the injection, but it is over quickly. I just assume that is the medicine, and if it works then it is worth a few seconds of stinging. The main problem I have now is that after the shot I hurt, like i have been injured. For example, last night my injection was in the back of my arm. today it hurts to even use my arm.

          I am hoping this will lessen/pass.

          Again, thank you all for your advice!

          Comment

          Working...
          X